MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC3434C182TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Insufficient Information (4580)
Date of Event 08/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: v nmc4040c218tu, serial/lot #: (b)(6), ubd: 20-may-2022, udi#: (b)(4); product id: vnmc4646c218te, serial/lot #: (b)(6), ubd: 27-jan-2021, udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Three valiant navion stent grafts were implanted to treat a thoracic dissection.It was reported approximately 2 years post the index procedure via the dissect-n study the patient was diagnosed with aneurysmal dilation of the visceral aorta.Intervention was performed on (b)(6) 2022 and the event was resolved with sequalae.The cause of the event is undetermined.The site assessed the aneurysm enlargement as related to the device, not related to the index procedure and related to the dissection.No additional clinical sequalae were provided and the patient is fine.
 
Additional Manufacturer Narrative
B5; additional information received: the aneurysmal dilation was noted below the thoracic stent grafts and involved a visceral aortic aneurysm.The patient underwent a branched evar 4 months post the aneurysm dilation onset.A type iv endoleak (porosity) was noted involving a non mdt stent graft at the level of the aortic bifurcation, even after relining with a non mdt stent graft.The site assessed the aneurysm dilation as not related to the study device, procedure or dissection under study.The sponsor (medical monitor) assessed it as related to the study device, not related to the study procedure and related to the dissection under study.The cec assessed it as not related to device or procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
On the follow-up ct approx.23 months post index procedure, the site noted the max aortic diameter as 43mm.No migration, sine, or extension of the dissection was observed.The core lab review of the imaging confirmed the ongoing aortic enlargement of +17.8mm along endograft and a (new) aortic enlargement of +6.2mm distal to endograft.Additionally, no endoleak, stent fracture, stent ring enlargement, or migration was identified.Follow up ct imaging with contrast, performed by the site approximately 9 months and 16 days later, revealed a maximal aortic diameter of 72 mm, with no endoleak, migration, sine, or extension of the dissection detected.Core lab review of the same imaging confirmed an ongoing aortic enlargement of +17.5mm along endograft and +5.8mm distal to endograft, with no endoleak, stent fracture, stent ring enlargement, or migration observed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17171361
Report Number9612164-2023-02751
Device Sequence Number20481401
Product Code MIH
UDI-Device Identifier00763000260811
UDI-Public00763000260811
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/11/2022
Device Model NumberVNMC3434C182TU
Device Catalogue NumberVNMC3434C182TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer07/22/2024
12/13/2024
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date07/25/2024
01/09/2025
Date Device Manufactured06/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight63 KG
Patient RaceWhite